Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 20, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 3, 2007, 8:06 PM CDT for Cheatham County, Robertson County, Tennessee. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2007, 8:06 PM CDT (01:06 UTC)
- Expired
- Apr 3, 2007, 8:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Cheatham County, TN, Robertson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 8:21 PM CDT | HAIL 1 | 8 Se Springfield, TN | SPOTTER REPORTS QUARTER SIZE HAIL AT 821 CDT. REPORT RECEIVED AT 1015 PM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 2:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 3, 8:03 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1678 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1714 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 10.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 040107
SVROHX
TNC021-147-040145-
/O.NEW.KOHX.SV.W.0020.070404T0106Z-070404T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
806 PM CDT TUE APR 3 2007
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHEATHAM COUNTY IN TENNESSEE...
ROBERTSON COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF SPRINGFIELD...
* UNTIL 845 PM CDT
* AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
SPRINGFIELD TO 12 MILES EAST OF CLARKSVILLE TO 13 MILES SOUTH OF
CLARKSVILLE...AND MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SPRINGFIELD BY 830 PM CDT...
CROSS PLAINS BY 840 PM CDT...
GREENBRIER BY 845 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3664 8711 3650 8714 3633 8728 3632 8693
3649 8663 3666 8653
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 4:50 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Apr 3, 4:50 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED TIMING NATIONAL WEATHER SERVICE NASHVILLE TN 450 PM CDT TUE APR 3 2007 .DISCUSSION... STG LOW CENTERED NEAR CHICAGO WITH A COLD FRONT STRETCHING SWWD TO THE DALLAS AREA. FRONT IS MOVING TOWARD THE ESE AT 30 MPH. STRONG THUNDERSTORMS ARE ARRAYED ALL ALONG THIS FRONT FROM SERN MISSOURI NEWD. DAMAGING WINDS AND HAIL ARE EXPECTED WITH THIS LINE OF CONVECTION AS WELL AS THE POSSIBILITY OF TORNADOES. WHILE THERE WILL BE SCATTERED STORMS OUT AHEAD OF THE MAIN FRONT... WE EXPECT THE ORGANIZED CONVECTION WITH THE FRONT TO ENTER NWRN COUNTIES BETWEEN 7PM AND 8PM...INTO THE NASHVILLE AREA AROUND 10 PM...AND CROSSVILLE AROUND 1 AM. MOST ACTIVITY SHOULD BE OUT OF THE AREA BY 5 AM. A STRONG SHOT OF COLD AIR BEHIND THIS FRONT WITH 850 MB TEMPS DROPPING TO -10C BY EARLY SAT AM. THIS WILL LIKELY MEAN A POSSIBILITY OF A FREEZE FOR THU AM THROUGH SUN AM...WITH SUN AM BEING THE COLDEST MORNING. WILL CONSIDER LATER TONIGHT IF A FREEZE WATCH/WARNINGS ARE NECESSARY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 49 58 32 53 / 80 10 10 0 CLARKSVILLE 43 53 30 51 / 80 10 10 0 CROSSVILLE 47 56 27 49 / 80 10 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Apr 3, 6:21 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 621 PM CDT TUE APR 3 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-041200- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 621 PM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TONIGHT AREAS ALONG AND WEST OF INTERSTATE 65 ARE IN A MODERATE RISK FOR SEVERE WEATHER TONIGHT. AREAS EAST OF I 65 ARE IN A SLIGHT RISK. SEVERE THUNDERSTORMS ARE LIKELY BETWEEN 800 PM AND MIDNIGHT AHEAD OF A VIGOROUS COLD FRONT. THE ATMOSPHERE HAS BECOME VERY UNSTABLE...SO DAMAGING WINDS AND LARGE HAIL WILL BE LIKELY. A FEW STORMS MAY HAVE ENOUGH ROTATION TO PRODUCE TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MUCH COLDER AIR WILL BE USHERED IN BEHIND THE FRONT WEDNESDAY INTO THE WEEKEND. A FREEZE IS LIKELY...ESPECIALLY OVER THE EASTER WEEKEND. THIS WILL BE QUITE A SHOCK TO VEGETATION AFTER THE PROLONGED WARM SPELL. OVERNIGHT LOW TEMPERATURES WILL DROP DOWN TO NEAR FREEZING WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. ON SATURDAY NIGHT...AS THE ARCTIC SURFACE HIGH BUILDS IN...A KILLING FREEZE MAY OCCUR AS TEMPERATURES MAY DROP DOWN INTO THE MID TO UPPER 20S BY EASTER MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTER AND EMERGENCY MANAGERS WILL BE NEEDED THROUGH THIS EVENING. 13
In the hours before
Local storm report, Apr 3, 4:05 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
405 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL ALTAMONT 35.43N 85.73W
04/03/2007 M0.75 INCH GRUNDY TN COUNTY OFFICIAL
&&
JCOHENLocal storm report, Apr 3, 4:08 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
408 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL COALMONT 35.34N 85.71W
04/03/2007 E1.75 INCH GRUNDY TN STORM CHASER
&&
JCOHENLocal storm report, Apr 3, 4:11 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
411 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL ALTAMONT 35.43N 85.73W
04/03/2007 E1.75 INCH GRUNDY TN STORM CHASER
&&
JCOHENSpecial weather statement, Apr 3, 4:22 PM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 422 PM CDT TUE APR 3 2007 TNZ080-032145- VAN BUREN- 422 PM CDT TUE APR 3 2007 ...STRONG THUNDERSTORM MOVING ACROSS EXTREME EASTERN VAN BUREN COUNTY... A STRONG THUNDERSTORM WILL MOVE ACROSS THE EXTREME EASTERN PART OF VAN BUREN COUNTY THROUGH 445 PM. HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE. WIND GUSTS UP TO 35 MPH WILL ALSO BE POSSIBLE. 21
Local storm report, Apr 3, 6:08 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
608 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 13 SE CROSSVILLE 35.82N 84.87W
04/03/2007 E0.88 INCH CUMBERLAND TN UNKNOWN
PUBLIC REPORTED THE HAIL.
&&
STEIGERWALDTLocal storm report, Apr 3, 7:46 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
746 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL 8 N DOVER 36.60N 87.84W
04/03/2007 E1.75 INCH STEWART TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED GOLF BALL SIZE HAIL AT BUMPUS
MILLS.
&&
ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:15 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys | 60 min |
| Apr 3, 7:45 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 30 min |
| Apr 3, 8:26 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 34 min |
| Apr 3, 8:28 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, White | 32 min |
| Apr 3, 8:32 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 28 min |
| Apr 3, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 49 min |
| Apr 3, 8:57 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson, Wilson | 48 min |
| Apr 3, 9:00 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 45 min |
| Apr 3, 9:07 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 23 min |
| Apr 3, 9:12 PM CDT | Tornado Warning | OHX | Cumberland | 33 min |
| Apr 3, 9:34 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 26 min |
| Apr 3, 9:38 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 37 min |
| Apr 3, 9:44 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 31 min |
| Apr 3, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 35 min |
| Apr 4, 2:46 AM CDT | Freeze Watch | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 24 hr |
| Apr 4, 2:46 AM CDT | Freeze Warning | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.